arminstraub.com

Congruences for Fishburn numbers modulo prime powers

Congruences for Fishburn numbers modulo prime powers
Armin Straub — International Journal of Number Theory — Volume 11, Number 5, 2015, Pages 1679-1690

Abstract

The Fishburn numbers \(\xi (n)\) are defined by the formal power series \[ \sum_{n \geq 0} \xi (n) q^n = \sum_{n \geq 0} \prod_{j = 1}^n (1 - (1 - q)^j). \] Recently, G. Andrews and J. Sellers discovered congruences of the form \(\xi (p m + j) \equiv 0\) modulo \(p\), valid for all \(m \geq 0\). These congruences have then been complemented and generalized to the case of \(r\)-Fishburn numbers by F. Garvan. In this note, we answer a question of Andrews and Sellers regarding an extension of these congruences to the case of prime powers. We show that, under a certain condition, all these congruences indeed extend to hold modulo prime powers.

Download

LinkSizeDescriptionHits
317.50 KB Preprint (PDF, 13 pages) 503
7.78 MB Mathematica file containing the first 2500 Fishburn numbers 479

BibTeX

@article{fishburncongruences-2015,
    author = {Armin Straub},
    title = {Congruences for {F}ishburn numbers modulo prime powers},
    journal = {International Journal of Number Theory},
    year = {2015},
    volume = {11},
    number = {5},
    pages = {1679--1690},
    doi = {10.1142/S1793042115400175},
}
Date: 2014/07/28
2327 reads